Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 10, 2017, 4:21 PM EDT for Orange County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 10, 2017, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:31 PM EDT | TSTM WND GST 46 | Kissimmee Airport, FL | MEASURED WIND GUST OF 40 KT/46 MPH FROM THE SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WWUS82 KMLB 102021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT MON JUL 10 2017
FLZ045-053-102115-
Osceola FL-Orange FL-
421 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 515 PM EDT...
At 420 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near West Lake Toho, moving northwest at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 8137 2825 8117 2808 8145 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166
TIME...MOT...LOC 2020Z 131DEG 8KT 2826 8140
$$
DWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 315 PM EDT Mon Jul 10 2017 .DISCUSSION... Current-Tonight...The east coast sea breeze has been relatively active early on along the Space/Treasure coasts with scattered showers and isolated lightning storms. The 15Z KXMR sounding has come in again with a PWAT of around 1.61 inches, but has cooled off a degree at 500 mb (-8.2C). Notable drier air in the mid-levels can be viewed from 600-800mb which could promote localized microburst potential. Activity will continue to focus inland/northward through the afternoon and early evening. Coverage will increase and cells will intensify through sea breeze/mesoscale boundary interactions. Movement appears northward at 5 to 10 mph. A few heavier/slow moving cells may put down 1 to 3 inch rains locally in a short period for some nuisance minor flooding potential. For the afternoon package will again go with a pre-first period wording to account for the convection through sunset. Some patchy rain may linger into evening, especially over the interior, so have low POPs until around midnight. Again, cloud debris will thin through the night. Generally 70s for lows areawide with southeast winds becoming light. Tuesday...Low level southeast flow around the Atlantic surface ridge will become ESE into the afternoon allowing east coast sea breeze to move inland toward the interior. Expect isolated to scattered convection along the east coast sea breeze by early afternoon along the coastal counties and then scattered afternoon storms inland. 500 mb temps expected between -7 and -8 C with PWAT values to around 1.90 inches across the interior. This may allow for a few stronger late afternoon storms mainly near and west of I-4. Highs around 90 along the coast and lower to mid 90s interior. Wednesday...Drier air will be in place early in the day before PWATs are forecast to increase in the late morning and afternoon hours associated with a tropical wave moving through the Bahamas. The highest moisture and best lift look to be south of a line from Kissimmee to Melbourne and therefore have the highest chances for afternoon showers and storms to reflect this (40-50%). Precip chances gradually decrease farther north where moisture is forecast to be lower. Did not deviate too much from the previous forecast except to nudge up PoPs a bit due to the latest GFS indicating slightly higher moisture than before and latest MOS guide trending upward. Onshore flow will keep low temperatures in the mid to upper 70s near the coast with low to mid 70s inland. Highs will be in the low 90s inland and in the upper 80s to near 90 closer to the coast. Thursday...The westward moving tropical wave over the Bahamas is forecast to move across southern Florida and bring deeper moisture to the area. With the deeper moisture in place expect higher coverage than on Wednesday. No changes made to the previous forecast as the 40-50% PoPs areawide look good for the time being. Lows again will be in the mid to upper 70s near the coast with low to mid 70s inland. Highs Thursday look a degree or two cooler than Wednesday but still around 90 to low 90s interior with upper 80s near the coast. ...Previous Extended Forecast Discussion... Fri-Mon...Low level easterly flow Friday will veer to the SE over the weekend with adequate moisture levels for scattered thunderstorms each afternoon. Rain chances will be lowest along the immediate coast and beaches (30-40 pct) with slightly higher chance across the coastal counties to around 40 percent and up to 50-60 percent across the interior over the weekend. Highs generally near 90 along the coast and in the lower 90s inland. Lows mid 70s interior the upper 70s east coast beaches. && .AVIATION...Late morning/early afternoon isolated-scattered lightning storms generated by the ECSB across the Space/Treasure coasts will continue to venture inland through the afternoon/early evening. Tempo groups will aid in handling convection into the interior. Heavy downpours, frequent lightning, and gusty winds remain the main convective threats. SE/ESE winds become light again this evening/overnight. && .MARINE...Afternoon-Tonight...Surface ridge axis over the central FL peninsula will slowly advance northward tonight. Generally SE winds 6-12 kts through the period. Seas 1-2 ft very near shore, 2-3 ft offshore. ...Previous Extended Marine Forecast Discussion... Tuesday...SE winds generally 5-10 knots will increase to around 10 knots near the coast with the east coast sea breeze in the afternoon. Seas 2 ft near shore and up to 2-3 ft offshore. Wed-Fri...Easterly flow will freshen into mid week with the approach of an easterly wave on Thursday. Winds up to 10-15 knots expected with seas 3-4 ft Wed afternoon building to 3-5 ft on Thursday. ESE winds around 10 knots expected Friday with seas 3-4 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 75 89 / 30 20 10 20 MCO 75 93 75 93 / 20 40 10 30 MLB 78 90 77 89 / 10 20 10 40 VRB 76 90 75 88 / 10 20 10 40 LEE 76 93 76 93 / 30 40 20 30 SFB 75 92 75 93 / 30 30 10 30 ORL 76 94 75 93 / 20 40 10 30 FPR 75 90 75 89 / 10 20 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Forecast Grids...Sedlock/Combs Radar/Aviation/Impact Weather...Cristaldi Public Service...Glitto
Hazardous weather outlook, Jul 10, 10:55 AM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1055 AM EDT Mon Jul 10 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1055 AM EDT Mon Jul 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A moist atmosphere combined with daytime heating will allow scattered to numerous showers and thunderstorms to form this afternoon and evening. The east coast sea breeze will focus scattered showers and storms along the Space and Treasure Coasts through early afternoon, while showers and storms along and ahead of the west coast breeze reach Lake and northern Volusia Counties. Activity will propagate northward and inland through early evening, with the highest activity expected along and north of the I-4 Corridor. The primary storm threat will be frequent cloud cloud to ground lightning, though boundary interactions will lead to a few strong capable of generating winds gusts up to 50 mph. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms that form over land this afternoon will be capable of producing gusty winds over 35 knots. Storms will mainly affect inland lakes, but some gusty outflow winds could also reach the intracoastal waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. The highest storm chances will shift into the interior through mid week. A greater coverage of showers and storms is forecast late this week as a tropical wave, the remnants of Tropical Depression Four, push across the southern peninsula and into the Gulf of Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Bragaw/Cristaldi
In the hours before
Special weather statement, Jul 10, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT MON JUL 10 2017
FLZ045-053-102115-
Osceola FL-Orange FL-
421 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 515 PM EDT...
At 420 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near West Lake Toho, moving northwest at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 8137 2825 8117 2808 8145 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166
TIME...MOT...LOC 2020Z 131DEG 8KT 2826 8140
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:28 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Jul 10, 5:13 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Jul 10, 5:36 PM EDT | Special Weather Statement | MLB | Lake | 54 min |
| Jul 10, 5:57 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| Jul 10, 6:09 PM EDT | Special Weather Statement | MLB | Marion | 51 min |
| Jul 10, 6:13 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jul 10, 6:44 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Jul 10, 7:47 PM EDT | Areal Flood Advisory | MLB | Lake | 88 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.